1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Does Activated Charcoal absorb glucose? (Nausea)

Discussion in 'General Chat' started by Pota, Aug 24, 2015.

  1. Pota

    Pota · Active Member

    Messages:
    32
    Likes Received:
    2
    Trophy Points:
    28
    Having nausea is realy bad for us diabetics.
    Constantly having problem with low blood glucose, cause of vomitting, and then drink some coke to get the blood glucose up is realy messy :S

    I have read (and bought) that Activated Charcoal can reduce the time beeing sick and vomit due to the fact that it absorbs toxic.
    But im affraid of taking it because i dont know if it will also absorb the glucose from my coke. Must be bad vomitting and know that the glucose you drink gets absorbed.

    Have anyone used this? Or know if it will absorb sugar?
     
  2. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,025
    Trophy Points:
    178
    I don't know much about activated charcoal and I don't think it would be very effective in reducing nausea. There are good anti-nausea prescription medications available so you may want to see your GP about the nausea, as a first step. It's important to get nausea investigated by a doctor because it could be a sign of something serious. It is also bad for your oesophagus, throat and teeth to be vomiting a lot.
     
  3. Pota

    Pota · Active Member

    Messages:
    32
    Likes Received:
    2
    Trophy Points:
    28
    I see, but there are different problems with using dugs to stop vomitting.
    1. Vomitting is a way for my body to get rid of unwanted toxic or bacteria ++
    2. Vomitting can result in low blood glucose.
    3. Using Charcoal removes minerals, vitamin, toxic but also some glucose.

    So what to do if you get nausea and vomits? What can be done if my blood glucose drops low?
    Is there any way to increase the blood glucose without using glucose injection?
     
  4. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,025
    Trophy Points:
    178
    Vomiting is only useful for getting rid of bacteria if you have something like food poisoning. Whether it is good or bad depends on what is causing the vomiting. Usually the best thing to do for vomiting is to take medication.

    If your blood glucose is too low, take fast acting glucose, like tablets or lucozade, according to what I have read on the forum.
     
  5. Sid Bonkers

    Sid Bonkers Type 2 · Well-Known Member

    Messages:
    3,978
    Likes Received:
    1,117
    Trophy Points:
    178
    Cant say Ive ever suffered nausea as a result of being diabetic even when I was using insulin and suffering occasional hypos, I would definitely see your GP and have this investigated.

    I use morphine patches to control arthritic pain and they did cause me nausea when I first started using them and I was prescribed a drug called Cyclizine Hydrochloride which proved very effective and stopped me being sick literally every morning, I dont take it now having become more tolerant to opiates but they did improve my quality of life no end when I started on them.

    So do see your GP and get this problem investigated daily nausea is no fun as I experienced.
     
    • Like Like x 2
  6. Pota

    Pota · Active Member

    Messages:
    32
    Likes Received:
    2
    Trophy Points:
    28
    Im not having nausea often.. But those time i get food poisioned, how can i increase my blood glucose without taking glucagon injection? Im talking only about those times.
     
  7. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,025
    Trophy Points:
    178
    Most people only get food poisoning very rarely. Basically if you can't hold anything down and you have a glucagon injection handy, I'd use it. If you can keep a glucose tablet or a small amount of lucozade down, then try that.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook